Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 12, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 3, 2007, 4:25 PM MDT for Albany County, Wyoming. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2007, 4:25 PM MDT (22:25 UTC)
- Expired
- May 3, 2007, 5:00 PM MDT
- In force
- 35 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 60 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 4:29 PM MDT | HAIL 1 | 16 Se Laramie, WY | |
| May 3, 4:56 PM MDT | HAIL 0.5 | 16 Se Laramie, WY | WIND SPEEDS ESTIMATED AT 70 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 032225 SVRCYS WYC001-032300- /O.NEW.KCYS.SV.W.0012.070503T2225Z-070503T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 425 PM MDT THU MAY 3 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING... THIS INCLUDES THE CITY OF LARAMIE... * UNTIL 500 PM MDT * AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VEDAUWOO...OR ABOUT 14 MILES SOUTHEAST OF LARAMIE...AND MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... I-80 MM 323 BY 440 PM MDT... I-80 MM 316 BY 445 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR PORTIONS OF SOUTHEASTERN WYOMING. LAT...LON 4109 10562 4110 10531 4160 10528 4160 10568 $$
2 follow-up statements
000 WWUS55 KCYS 032236 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 436 PM MDT THU MAY 3 2007 WYC001-032300- /O.CON.KCYS.SV.W.0012.000000T0000Z-070503T2300Z/ ALBANY WY- 436 PM MDT THU MAY 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR EAST CENTRAL ALBANY COUNTY... AT 429 PM MDT...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL 16 MILES SOUTHEAST OF LARAMIE. THIS STORM WAS LOCATED NEAR VEDAUWOO...OR ABOUT 14 MILES SOUTHEAST OF LARAMIE...MOVING NORTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... I-80 MM 316 BY 440 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR SOUTHEASTERN WYOMING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4109 10562 4110 10531 4160 10528 4160 10568 $$ JR
000 WWUS55 KCYS 032300 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 500 PM MDT THU MAY 3 2007 WYC001-032308- /O.EXP.KCYS.SV.W.0012.000000T0000Z-070503T2300Z/ ALBANY WY- 500 PM MDT THU MAY 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ALBANY COUNTY HAS EXPIRED... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4109 10562 4110 10531 4160 10528 4160 10568 $$ JR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:00 PM MDT, 25 minutes earlier.
Area forecast discussion, May 3, 4:00 PM MDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 400 PM MDT THU MAY 3 2007 .SHORT TERM...TONIGHT THROUGH FRIDAY... AN ACTIVE LATE AFTERNOON AND EVENING IN STORE FOR SOUTHEAST WY AND THE NE PANHANDLE WITH A SHARP SHORTWAVE ROTATING THRU THE CWA. INITIAL SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR CONVERSE...PLATTE...AND LARAMIE COUNTIES EFFECTIVE THROUGH 10 PM MDT. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG SHARP SURFACE FRONT LOCATED FROM ALBANY NORTH TO CASPER ATTM. STORM MOTION IS TO THE NORTH AT AROUND 25 TO 30 MPH. THESE THUNDERSTORMS WILL GRADUALLY WORK EAST INTO THE REMAINDER OF THE SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THROUGH THE EVENING HOURS. SOUNDINGS INDICATE STRONG DIRECTIONAL AND SPEED SHEAR SUFFICIENT FOR SUPERCELLULAR DEVELOPMENT. ADDITIONALLY...INSTABILITY VALUES OF 1200 TO 1800 J/KG OF MUCAPE WILL EXIST ACROSS THE CWA BY LATE THIS AFTERNOON. HAIL AND STRONG WINDS WILL BE THE PRIMARY THREATS...BUT CAN NOT RULE OUT THE POSSIBILITY OF TORNADOES GIVEN IMPRESSIVE LOW TO MID LEVEL SHEAR STRUCTURE. ANOTHER PLUS IN CONVECTIVE DEVELOPMENT WILL BE A JET STREAK THAT WILL ROTATE AROUND THE BASE OF THE TROUGH LATE THIS AFTERNOON. THIS WILL PLACE THE CWA IN OPPURTUNE AREA OF EXIT REGION UPPER LEVEL DIVERGENCE. SUPERCELLULAR/MULTICELL DEVELOPMENT INITIALLY THIS AFTERNOON AND THIS EVENING SHOULD CONGLOMERATE INTO A BROKEN SQUALL LINE BY THE EVENING HOURS. EXPECT THREAT OF SEVERE ACTIVITY TO DIMINISH QUICKLY WITH SUNSET. DRIED THINGS OUT FOR THE MOST PART AFTER MIDNIGHT...WITH THE EXCEPTION OF EXTREME ERN ZONES AS WELL AS CONVERSE AND NIOBRARA COUNTIES...WHERE SOME LOW LEVEL CONVERGENCE WILL CONTINUE TO EXIST. THE NEXT SHORTWAVE WILL BEGIN TO SPREAD PRECIPITATION CHANCES INTO SOUTHWESTERN ZONES BY TOMORROW AFTERNOON. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY...UNSEASONABLY COOL AND MOIST SCENARIO SETTING UP FOR WEEKEND TO SAY THE LEAST WITH A SNOW EVENT FOR THE LARAMIE RANGE. AS IS USUALLY THE CASE...PROBLEM IS THE LOCATION AND MOVEMENT OF UPPER LOW...AND BELIEVE AT THIS POINT SLIGHTLY SLOWER EUROPEAN MODELS ARE BETTER FOR NOW. UPPER LOW WILL BE OVER EAST CENTRAL UT FRIDAY NIGHT...THEN SHIFT FROM EITHER WEST CENTRAL OR SW CO SAT MORNING INTO NERN CO SATURDAY AFTERNOON AND THEN MOVE NNE INTO EASTERN WY. SO..WHILE VERY COOL AIR ALREADY SWEEPS OVER THE CWA TONIGHT FROM WEST TO EAST...AIR DOES MODERATE SOME FRI AFTERNOON AND EVENING WITH COLDEST AIR NOT RETURNING BEHIND UPPER LOW UNTIL SATURDAY NIGHT. SNOW LINE WILL LOWER TO 6000-6500 FEET FRIDAY NIGHT AND THEN RISE A FEW HUNDRED FEET SATURDAY BEFORE LOWERING CLOSE TO 5K FEET SATURDAY NIGHT. SNOW WILL ACCUMULATE IN THE MOUNTAINS FRIDAY NIGHT AND SATURDAY MORNING BUT SOME OF THIS WILL BE MELTING. CONSIDERED A WINTER STORM WATCH FOR LARAMIE RANGE FRI NIGHT THROUGH SAT NIGHT BUT THINK THAT ACTUAL HEAVIEST SNOWFALL MAY HOLD OFF UNTIL SATURDAY NIGHT AND SUNDAY MORNING. JUST TOO MUCH UNCERTAINTY AT THIS POINT. WHILE UPPER LOW FILLS AND EJECTS NEWD FROM EASTERN WY ON SUNDAY...ANOTHER ONE WILL BE NEAR FOUR CORNERS AREA. THIS WILL KEEP AT LEAST SCATTERED RAIN AND SNOW SHOWERS OVER MOST OF THE CWA SUNDAY INTO MONDAY. TEMPS WILL SLOWLY MODERATE TUE THROUGH THU AS WE FINALLY GET BEHIND THE UPPER TROUGH. THERE WILL STILL BE SOME SHOWERS/TSTMS TUE...THEN DRIER FOR WED AND THU. && .AVIATION...BROAD AREA OF SHOWERS AND STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO PUSH EAST ACROSS TERMINALS THIS AFTERNOON AND EVENING. EXPECT GENERALLY VFR CONDITIONS INITIALLY ACROSS THE NEBRASKA AND EASTERN WY TERMINALS WITH MVFR CONDITIONS WITH THUNDERSTORM ACTIVITY THIS EVENING. CONDITIONS WILL TURN PREDOMINATELY VFR AFTER MIDNIGHT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...HAHN LONG TERM....JLH
Hazardous weather outlook, May 3, 8:46 AM MDT, 7 hours 39 minutes before
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
In the hours before
Local storm report, May 3, 3:59 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
359 PM MDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL GLENROCK 42.86N 105.86W
05/03/2007 E1.00 INCH CONVERSE WY LAW ENFORCEMENT
&&
HAHNThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:00 AM MDT | Dense Fog Advisory | CYS | 4 hr | |
| May 3, 3:54 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 36 min |
| May 3, 3:59 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse | 31 min |
| May 3, 4:48 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Platte | 27 min |
| May 3, 5:03 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 42 min |
| May 3, 5:16 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 29 min |
| May 3, 5:41 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 64 min |
| May 3, 5:44 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 31 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.